Maryland, 2005Flash Flood in Maryland, June 9, 2005
June 9, 2005 · NWS LWX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 9, 2:10 PM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 9, 2:10 PM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
310 PM EDT THU JUN 9 2005
.SHORT TERM (TONIGHT AND FRIDAY)...
SURFACE ANALYSIS FROM 15Z SHOWED HIGH PRESSURE OFF THE MID ATLANTIC
COAST...EXTENDING THROUGH THE SOUTHEAST UNITED STATES. AREA
OBSERVATIONS SHOW TEMPERATURES IN THE MID 80S AND DEW POINTS IN THE
70S...AND REGIONAL RADAR SHOWS SCATTERED CONVECTION MOVING INTO THE
AREA FROM THE SOUTHWEST.
ALTHOUGH THERE IS LITTLE IN THE WAY OF FORCING TO THIS
ACTIVITY...THERE IS MOISTURE AND INSTABILITY IN THE AREA. THE 12Z
KIAD RAOB SHOWED PW OF 1.63...LIFTED INDEX OF -5.1...AND A CAPE OF
NEARLY 2500 J/KG. THIS ACTIVITY IS EXPECTED TO CONTINUE INTO
TONIGHT...SO WILL CARRY OVER SCATTERED SHOWERS AND THUNDERSTORMS
ACCORDINGLY IN THE FORECAST. THIS WILL AGAIN HELP FOR PATCHY FOG
LATE TONIGHT AND EARLY TOMORROW MORNING.
TOMORROW LOOKS LIKE A SIMILAR SITUATION. EXPECT ISOLATED CONVECTION
TO BEGIN DURING THE MID TO LATE MORNING HOURS...INCREASING IN
COVERAGE AND INTENSITY BY THE AFTERNOON. WITH WEAK STEERING WINDS
AND ABUNDANT MOISTURE...LOCAL FLASH FLOODING IS STILL SOMETHING TO
WATCH...ALTHOUGH FLASH FLOOD GUIDANCE IS STILL HIGH.
&&
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING
HOURS. PATCHY FOG WILL DEVELOP LATE TONIGHT AND EARLY TOMORROW
MORNING...WITH CEILINGS AND VISIBILITIES REDUCED TO IFR CONDITIONS
THROUGH 09Z. SHOWERS AND THUNDERSTORMS TOMORROW WILL INCREASE IN
COVERAGE THROUGH TOMORROW AFTERNOON.
&&
.MARINE...
SOUTH WINDS WILL RANGE FROM 8 TO 12 KT WITH GUSTS INTO THE MID TEENS
TODAY AND THEN DROP BELOW 10 KT TONIGHT. NO SMALL CRAFT ADVISORIES
ANTICIPATED.
&&
.LONG TERM...
BERMUDA HIGH AND ACCOMPANYING UPPER RIDGE OVER THE EASTERN STATES
WILL KEEP THE WARMTH AND HUMIDITY THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK. UPPER RIDGE ACTUALLY RETROGRADES AND STRENGTHENS OVER THE
WEEKEND...PUSHING THE CHANNEL OF HIGH THETA E AIR AND SCATTERED TSRA
FURTHER WEST. THAT WILL KEEP US MAINLY DOWN TO SLIGHT CHC AND
ISOLATED ACTIVITY SAT AND SUN...MAINLY DIURNAL CONVECTION OVER THE
MTNS. EARLY NEXT WEEK...LATE SUN THRU MON WILL DEPEND A BIT ON THE
LEFTOVER MOISTURE FROM TROPICAL STORM ALLISON...WELCOME TO HURRICANE
SEASON. AT THE MOMENT THAT LOOKS LIKE IT WILL STAY MAINLY WEST OF
THE AREA...BUT THAT REMAINS TO BE SEEN THIS FAR OUT. IT WILL BE
ENOUGH TO BRING BACK A CHANCE OF SHOWERS AND TSRA FOR MON.
ALSO NEXT WEEK IS CURRENTLY FORECAST TO TRANSITION FROM EAST COAST
RIDGE TO TROF BY LATE WEEK. THE BACK DOOR FRONT IS CURRENTLY
FORECAST SLIDE BY TUE AND WED AND BRING SOME COOLER WEATHER DOWN.
ALSO CHC OF SHOWERS BOTH DAYS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.
&&
SHORT TERM...ALLEN
LONG TERM...STRONG
AVIATION...ALLEN
MARINE...ALLEN
Hazardous weather outlook, Jun 9, 3:50 AM EST, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
450 AM EDT THU JUN 9 2005
ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-
025>031-036>042-050>057-WVZ048>055-101000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
450 AM EDT THU JUN 9 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND STORMS ARE EXPECTED MAINLY THIS AFTERNOON. DUE
TO HIGH MOISTURE CONTENT IN THE AIRMASS AND UNIFORM SOUTHERLY WINDS
THROUGH THE ATMOSPHERE...STORMS COULD MOVE OVER THE SAME LOCATIONS
REPEATEDLY CAUSING LOCALLY HEAVY RAINFALL AND FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
JB
Flash Flood, Howard
- When
- June 9, 6:25 PM EST to 7:00 PM EST
- Where
- Howard County, Lisbon
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.333, -77.067
A strong thunderstorm caused flash flooding and a water rescue at the intersection of Florence Road and Shaffersville Road along Cabin Branch. Other roads were reported closed near the town of Lisbon.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, June 9, 2005$71 million · F3 · 4 events
- Tornadoes and Flood in Kansas, June 9, 2005$3.0 million · F3 · 40 events
- Tornadoes and Hail in Kansas, June 9, 2005$6.1 million · F1 · 8 events
- Lightning Strike in Pennsylvania, June 9, 20051 death · 1 event
- Tornadoes and Hail in Kansas, June 9, 2005F2 · 24 events
- Tornadoes and Hail in Texas, June 9, 2005$236,000 · F0 · 45 events
- Flash Flood in New Hampshire, June 9 to 10, 20051 injured · $1.0 million · 1 event
- Hail and Damaging Winds in Nebraska, June 9, 2005$375,000 · 2 in hail · 14 events
- Flash Flooding and Hail in Oklahoma, June 9, 2005$214,000 · 3 in hail · 23 events
- Tornado in Louisiana, June 9, 2005$180,000 · F1 · 1 event
- Flash Flooding and Heavy Rain in Kansas, June 9 to 10, 2005$380,000 · 4 events
- Flash Flooding and Damaging Wind in New York, June 9 to 10, 2005$300,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451925.